MAUDE Adverse Event Report: ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 411961
Medical Device Problem Codes Delivered as Unsterile Product (1421); Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary
=
> the product was returned to ethicon for evaluation.Two empty pouch packets were received for analysis.Product code 411961.Upon visual inspection of the returned sample, it was noted that the packages were empty.In further investigation of the pouches revealed that the packets were totally opened.Therefore, it could not be determined the assignable cause.The seal areas of the pouch packets were inspected, and the seal print evidence could be observed within the perimeters of the foil pouches, suggesting that the packages were properly sealed.Due to the condition of the returned sample, no conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and an absorbable hemostat was used.When preparing for or and picking product the nurse found the surgicel foil not sealed and empty.No product envelope och surgicel fibrillar.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL FIBRILLAR 1INX2IN(2.5CMX5.1CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key20096597
Report Number2210968-2024-09125
Device Sequence Number7570873
Product Code LMG
UDI-Device Identifier10705031005198
UDI-Public(01)10705031005198(17)260930(10)TPE7891
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue Number411961
Device Lot NumberTPE7891
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date10/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown